Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Understanding Your LabsUnderstanding Your Labs
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Please Help-Condition Worstening
Jul 8, 1999

Dear Doc: I've been on all types of anti-HIV meds for over 12 years now. You name it, I've been on it. Since December until June, 1999, I've been on Sustiva and Combivir. My viral load was over 750,000 and cd-4's at around 18. Somewhere around March, my viral load went down to around 400,000 & CD-4's about the same. I re-tested around the first of June before changing regimens and tested again at over 750,000(VL)with cd-4's at 8. Horrendous ehh? They now have started me on Agenerase (amprenavir), Ziagen(abacavir) and Preveon. My weight is horribly low, my energy horribly low, SEX? What is that? I haven't had that for God knows when, and it is pure living hell to get those 8 capsules (I call them horse pills) of Agenerase down at one time without throwing them up. I know I have only been on this regimen for only one month, but what are your thoughts? Any suggestions for improvements (weight, energy, sex, viral load, CD-4's, etc.)

Signed,

Desperate in Florida

Response from Dr. Holodniy

Dear Florida, a resistance test here might help guide what an appropriate salvage regimen might be for you. Not knowing what you were on before, the combo they stuck you on is not unreasonable. In addition, a genotype might help recycle some old meds that were discarded from your prior regimens that supposedly failed because you don't have resistance to them. the wieght energy thing is a tough one. Have you tried any anabolic steroids, cannabis? MH



Previous
viral load cd4 count numbers okay?
Next
Is it time for Ziagen?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement